MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. REFLEXION SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. REFLEXION SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D402893
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission. .
 
Event or Problem Description
Toward the end of an atrial fibrillation procedure, slight resistance was noted when the catheter was removed from the patient.When the device was removed, the outer material on the catheter loop was frayed, exposing the internal components.Additionally, the electrodes were displaced from their original positions.No anomalies were noted while mapping.There were no adverse consequences to the patient.The devices are stored in their original packaging.
 
Additional Manufacturer Narrative
The reported damage was confirmed.One image was also received for evaluation.The image appears to show the damage to the spiral loop.Visual inspection found displaced electrodes, torn tubing on the shaft and spiral loop, and exposed wires.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the damage to the catheter is consistent with damage during use.

Brand Name
REFLEXION SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key10195442
Report Number2182269-2020-00060
Device Sequence Number16875103
Product Code DRF
UDI-Device Identifier05414734216654
UDI-Public05414734216654
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K072012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberD402893
Device Catalogue NumberD402893
Device Lot Number6821577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1